Results 1 to 6 of 6

Thread: Coming off Mirtazapine and weight loss

  1. #1
    Join Date
    Jan 2018
    Posts
    91

    Coming off Mirtazapine and weight loss

    Hi everyone. I have been on 45mg of Mirtazapine for nearly 2 years. I am also on Sertraline, Pregabalin and Quetiapine. I had a review with the pharmacist at the local Mental health team and he has suggested we gradually get me off/massively reduce the dose of both the Mirtazapine, Quetiapine and switch me to Venlafaxine. I have started the reduction of Mirtazapine from 45 to 32.5mg. I know I have to do this very slowly. My question is, should I begin to see some weight loss? I've put on 3 stone in the last 2 years.

    I imagine they will then start to scale down the quetiapine too so am hoping that too will help. Would appreciative any advice/ personal experience please.

    Thanks

  2. #2

    Re: Coming off Mirtazapine and weight loss

    Hi Grey,

    I was started on 15mg of mirtazpine about a year ago(which worked nicely) to help deal with not sleeping and increased anxiety at the time due to my father having cancer..Ive been on venaflaxine before and thought it was doing the job,but my doctor insisted on me trying Mirtrazapine...he upped my dose to 30mg as my anxiety during the day was still bad, now i'm on 45mg about 6 weeks and i hate it it as i cant sleep more then 2-3 hours a night and i wake up freaked out with the driest mouth and heart trying to jump out of my throat...i get restless legs trying to sleep, my vision is blurry sometimes and my stomach drives me nuts with a mix of nausea and butterflies...I end up taking 0.5mg of xanax just to try and calm down enough to lie back down in bed beside my wife, who has to put up with me tossing and turning all night...I end up tired all day as i'm prescribed up to four 0.5mg xanax a day also along with lanzaprole for my stomach...i'm only trying to take a maximum of 3 xanax a day as i have 2 beautiful children i need to be a dad to as well...i need to find a way to get off the mirtrazapine as i seem to have most of the side effects associated with the drug, but my doctor says to give it another 2 months...i have a long history of taking xanax and anti depressents of some kind over 20 years now due to a past history of sexual abuse by a neighbour when i was just 11 years old (thats a whole other story)...i told my doctor i was getting chest pains and he put it down to stress and heartburn, so advised me to take gaviscon as well....turns out it made the chest pains worse as mirtrapazine and gaviscon are proven to cause chest pain when used together....i'm making an appointment with him to see if i can taper off it down to 15mg again as i cant keep going like this....I hope what i have written here helps as for the weight loss i believe it should start to come off as you taper down and keep up some form of exercise like a 20 minute walk each day....i wish you all the best in your future.....

  3. #3
    Join Date
    Jan 2017
    Posts
    2,363

    Re: Coming off Mirtazapine and weight loss

    Quote Originally Posted by Soapy View Post
    Ive been on venaflaxine before and thought it was doing the job,but my doctor insisted on me trying Mirtrazapine...
    You were doing well on venlafaxine, but your doctor insisted on switching you to mirtazapine? If so, you need to find a new doctor, imho. Venlafaxine is a much better antidepressant than mirtazapine, which is mostly just a antihistamine, is likely to be.


    he upped my dose to 30mg as my anxiety during the day was still bad, now i'm on 45mg about 6 weeks and i hate it it as i cant sleep more then 2-3 hours a night and i wake up freaked out with the driest mouth and heart trying to jump out of my throat...i get restless legs trying to sleep, my vision is blurry sometimes and my stomach drives me nuts with a mix of nausea and butterflies...I end up taking 0.5mg of xanax just to try and calm down enough to lie back down in bed beside my wife, who has to put up with me tossing and turning all night...I end up tired all day as i'm prescribed up to four 0.5mg xanax a day also along with lanzaprole for my stomach...i'm only trying to take a maximum of 3 xanax a day as i have 2 beautiful children i need to be a dad to as well...i need to find a way to get off the mirtrazapine as i seem to have most of the side effects associated with the drug, but my doctor says to give it another 2 months...
    Sigh! I'd be telling him to take it for you. Having to take Xanax just so you can barely tolerate a probably ineffective med is crazy and arguably counterproductive.

    i'm making an appointment with him to see if i can taper off it down to 15mg again as i cant keep going like this.
    As per above, I'd be looking for a new doctor, but if you're stuck with this one don't ask if you can drop the dose, tell him you are and that you want guidance on how to do it. This is your decision, not his. The thing to remember about doctors is that they are just the hired help, not the demigods many think they are.

  4. #4
    Join Date
    May 2017
    Posts
    361

    Re: Coming off Mirtazapine and weight loss

    Yes it will come off again as you won't get that crazy craving Mirt gives you. I recently reduced Mirt and started to shed weight but had to go back to original dose while changing meds. It will come off again but taper off very slowly look at months not weeks.

  5. #5
    Join Date
    Jan 2018
    Posts
    91

    Re: Coming off Mirtazapine and weight loss

    Yes. I tried tapering tp 32.5.but felt terrible this morning. Suicidal almost. I will go back tp 45mg this evening and rediscuss with the pharmacist. Thanks everyone and good luck with this horrible illness.

  6. #6
    Join Date
    May 2017
    Posts
    361

    Re: Coming off Mirtazapine and weight loss

    Yes good luck with the reduction, slow and steady is the way.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Loosing weight coming off mirtazapine
    By Ronstar666 in forum Medication
    Replies: 2
    Last Post: 08-02-19, 16:45
  2. Loosing weight coming off mirtazapine
    By Ronstar666 in forum Mirtazapine /Zispin
    Replies: 2
    Last Post: 07-07-18, 21:17
  3. Health anxiety, loss of appetite and weight loss
    By Supremeteam in forum Health Anxiety
    Replies: 10
    Last Post: 15-01-18, 04:34
  4. Replies: 1
    Last Post: 10-06-15, 13:46
  5. Coming of mertazapine for weight loss.
    By Lala19 in forum Medication
    Replies: 3
    Last Post: 08-01-15, 03:48

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •